Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 74, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 26, 2019, 2:19 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 26, 2019, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:34 PM CDT | FLASH FLOOD | 2 E Marble, AR | HIGH WATER AND DEBRIS IN THE ROAD CAUSED BY FLASH FLOODING HAS CLOSED HIGHWAY 412 IN BOTH DIRECTIONS ABOUT 1.5 MILES E OF MARBLE OR JUST EAST OF THE INTERSECTION WITH HIGHWAY 21. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WGUS54 KTSA 261919
FFWTSA
ARC015-087-262245-
/O.NEW.KTSA.FF.W.0074.190626T1919Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
219 PM CDT Wed Jun 26 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 545 PM CDT.
* At 218 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Hindsville... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Forum... Osage...
Rule... Clifty...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3616 9390 3624 9389 3624 9387 3631 9387
3631 9382 3634 9387 3643 9386 3634 9330
3612 9330
$$2 follow-up statements
483
WGUS74 KTSA 262053
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
353 PM CDT Wed Jun 26 2019
ARC015-087-262245-
/O.CON.KTSA.FF.W.0074.000000T0000Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Carroll AR-
353 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHERN MADISON AND CARROLL COUNTIES...
At 350 PM CDT, media reported flash flooding occurring near Marble
along Highway 412. 1 to 2 inches of rain has fallen. Flash flooding
is already occurring.
Some locations that may experience flooding include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Hindsville... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Forum... Osage...
Rule... Clifty...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3616 9390 3624 9389 3624 9387 3631 9387
3631 9382 3634 9387 3643 9386 3634 9330
3612 9330
$$087
WGUS74 KTSA 262237
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
537 PM CDT Wed Jun 26 2019
ARC015-087-262247-
/O.EXP.KTSA.FF.W.0074.000000T0000Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Carroll AR-
537 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING FOR NORTHERN MADISON AND CARROLL COUNTIES
WILL EXPIRE AT 545 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3616 9390 3624 9389 3624 9387 3631 9387
3631 9382 3634 9387 3643 9386 3634 9330
3612 9330
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:09 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 12:09 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1209 PM CDT Wed Jun 26 2019 .DISCUSSION... The discussion regarding the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail at the TAF sites for the most part. There is a short window of MVFR cig potential in NW AR near and just south of the outflow boundary from last night's storms. Storm chances in association with the SW MO MCV will be higher to the north and east of the TAF sites, thus confidence is not high enough to mention in the far NW AR TAF sites at this time. Lacy && .PREV DISCUSSION... /Issued 1110 AM CDT Wed Jun 26 2019/ DISCUSSION... There were no major changes to the going forecast. Thunder chances/PoPs were adjusted some to focus on two main areas of potential for this afternoon. The best chance, though still relatively low, will be across NW AR to the east of the I-49 corridor on the south side of the SW MO MCV, and there is a low chance of an isolated shower or storm making it up into SE OK from TX. Outside of these two areas, rising mid level heights on the larger scale will not favor thunderstorm development. Going high temps/sky cover/winds look good. Updated products sent. Lacy PREV DISCUSSION... /Issued 634 AM CDT Wed Jun 26 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Gust front from decaying MCS should continue to push southeast across the Southeast Oklahoma and Northwest Arkansas this morning. Behind this boundary...a short period of MVFR ceilings and varying winds will be possible with improving conditions forecast by mid morning. By this afternoon...scattered mid and high clouds along with breezy southerly winds should be common. An isolated thunderstorm could be possible through the evening hours...though with limited coverage will continue to keep mention out of the TAFs for now. Overnight tonight...lighter winds and some passing high clouds will be possible. PREV DISCUSSION... /Issued 301 AM CDT Wed Jun 26 2019/ DISCUSSION... Cold pool interactions have kept southeastern Kansas MCS going this morning, with 40-45 mph gusts currently reaching parts of far northeast Oklahoma. Basic extrapolation takes the complex across parts of far northeast Oklahoma through the early mornings hours and possibly into northwest Arkansas, and will take a last look at radar before deciding on morning PoPs. Any remaining outflow boundary could help focus additional afternoon convection across parts of northwest Arkansas. Temperatures will be on the uptick through the remainder of the week and into the weekend as mid-level heights rise and we slip into a more summertime regime. Any convection should be isolated to widely scattered and diurnal in nature. By early next week a very broad upper low will develop across Texas, along the southern edge of the upper ridge. This weakness in the ridge may lead to slightly better chances of convection. Stayed very close to NBM for temps through the extended. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 72 90 72 / 10 0 10 10 FSM 90 71 92 70 / 10 10 10 0 MLC 87 70 89 70 / 10 0 10 0 BVO 90 70 90 72 / 10 0 10 0 FYV 86 67 87 68 / 20 10 10 0 BYV 88 68 90 68 / 30 10 10 0 MKO 88 69 89 70 / 10 0 10 0 MIO 88 69 89 69 / 10 10 10 0 F10 88 70 88 71 / 10 0 10 0 HHW 87 70 89 70 / 20 0 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Jun 26, 12:48 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1248 PM CDT Wed Jun 26 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1248 PM CDT Wed Jun 26 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...East of Interstate 49 in northwest Arkansas. ONSET...After 1 PM. DISCUSSION... Isolated thunderstorms are possible across portions of northwest Arkansas this afternoon. There is a limited threat of damaging winds and possibly some hail with the strongest storms. An isolated storm is possible down near the Red River in southeast Oklahoma this afternoon as well. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY thru TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low diurnal thunderstorm chances will remain possible most days into early next week, focused mainly in the higher terrain locations of southeast Oklahoma and northwest Arkansas each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 1:12 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT Wed Jun 26 2019
ARZ002-011-261845-
Carroll AR-Madison AR-
112 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 145 PM CDT...
At 112 PM CDT, a strong thunderstorm was located 3 miles north of
Kingston, moving east at 10 mph.
Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Kingston... Osage...
Marble... Dryfork...
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3599 9360 3617 9362 3620 9337 3612 9337
TIME...MOT...LOC 1812Z 265DEG 9KT 3610 9353
LacyLocal storm report, Jun 26, 1:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 2 ESE ALABAM 36.14N 93.65W
06/26/2019 E50 MPH MADISON AR TRAINED SPOTTER
WIND GUSTS WERE ESTIMATED TO BE 50MPH BY TRAINED SPOTTER
2 MILES ESE OF ALABAM.
&&
SNIDERSpecial weather statement, Jun 26, 1:50 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
150 PM CDT Wed Jun 26 2019
ARZ011-261915-
Madison AR-
150 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 215
PM CDT...
At 149 PM CDT, a strong thunderstorm was located near Withrow Springs
State Park, moving northeast at 10 mph.
Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Huntsville... Withrow Springs State Park...
Marble... Clifty...
Forum... Rockhouse...
Alabam... Best...
LAT...LON 3612 9349 3606 9379 3623 9388 3631 9374
3630 9366 3628 9366 3628 9363 3627 9364
3626 9362 3620 9362 3619 9361 3619 9358
3616 9359 3615 9355 3613 9355
TIME...MOT...LOC 1849Z 245DEG 9KT 3618 9376
LacySpecial weather statement, Jun 26, 1:58 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jun 26 2019
ARZ002-261945-
Carroll AR-
158 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
245 PM CDT...
At 158 PM CDT, a strong thunderstorm was located near Osage, moving
east at 15 mph.
Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Carrollton... Osage...
Rudd... Rule...
Dryfork... Cabanal...
Metalton... Delmar...
Connor...
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3626 9362 3627 9364
3628 9363 3628 9366 3630 9366 3630 9371
3631 9371 3631 9330 3612 9330
TIME...MOT...LOC 1858Z 251DEG 12KT 3615 9339
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:53 AM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Jun 26, 1:12 PM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Jun 26, 1:21 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 39 min |
| Jun 26, 1:44 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jun 26, 1:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jun 26, 1:58 PM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | TSA | Madison | 52 min |
| Jun 26, 2:35 PM CDT | Special Weather Statement | TSA | Carroll | 55 min |
| Jun 26, 3:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Jun 26, 3:32 PM CDT | Special Weather Statement | TSA | Carroll | 43 min |
| Jun 26, 4:01 PM CDT | Special Weather Statement | TSA | Madison | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.